Relaxed elastic line on a curved pseudo-hypersurface in pseudo-Euclidean spaces


Coken A., Yucesan A., Ayyildiz N., Manning G.

JOURNAL OF MATHEMATICAL ANALYSIS AND APPLICATIONS, vol.315, no.1, pp.367-378, 2006 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 315 Issue: 1
  • Publication Date: 2006
  • Doi Number: 10.1016/j.jmaa.2005.05.051
  • Title of Journal : JOURNAL OF MATHEMATICAL ANALYSIS AND APPLICATIONS
  • Page Numbers: pp.367-378

Abstract

In this work, we derive the Euler-Lagrange equation for an elastic line which is lying on a pseudo-hypersurface in pseudo-Euclidean spaces E-v(n). Following this, we check the solutions which depend on the boundary conditions whether they are geodesic on a pseudo-hypersurface or not. The relaxed elastic line on a pseudo-hyperplane, a pseudo-hypersphere, and pseudo-hyperbolic space is a geodesic. However, the relaxed elastic line on a pseudo-hypercylinder, is a space-like geodesic. (c) 2005 Elsevier Inc. All rights reserved.